Klonopin Rehab in Chattanooga, TN
Call Chattanooga Recovery Center for Caring ServiceKlonopin is one of the most addictive types of benzodiazepines, as some people reportedly develop addictions to it in just a few weeks. Addiction can develop easily, whether you’ve purchased it illegally off the street or have been prescribed a certain amount by your doctor to treat a medical condition, like seizures. Though some abuse the drug for its almost immediate relaxing effects, over time, addiction can impact your health and harm your relationships.
Admitting you need professional help is never easy, but it helps to know you’re not alone—countless people have been in your position before and gotten the help they needed to make a clean break. At Chattanooga Recovery Center in Chattanooga, Tennessee, our team is proud to offer specialized Klonopin addiction treatment in the form of various programs. Whether you need medication-assisted treatment or an evening program that won’t conflict with your obligations, we have a plan just for you.
Ready to invest in your future? Contact our team online or call (423) 226-5331 today to learn about our treatment options. We strive to make recovery affordable and take many insurances.
At Chattanooga Recovery Center, we walk alongside you as you work to overcome your addiction to live a sober life.
Klonopin & Its Effects
Klonopin is the brand name for clonazepam, atype of benzodiazepine that was first introduced to the market in 1975 as a treatment for epileptic seizures. Like most other benzodiazepines, Klonopin acts on the central nervous system to slow down the brain’s activity by impacting the receptors of GABA, a neurotransmitter. This is why benzos are referred to as depressants.
Some medical conditions that Klonopin is prescribed to treat include:
- Seizure disorders
- Panic disorders
- Alcohol withdrawal
Because of its calming effects and long-acting nature, Klonopin is frequently abused by both those who have prescriptions and those who purchase them illegally. Compared to Xanax, which stays in the body for 6 to 10 hours, Klonopin remains in the body for 18 to 50 hours. In 2011 alone, over 75,000 people were treated for Klonopin complications in emergency rooms in the United States.
There are additional effects that users can feel when they take Klonopin at higher than prescribed doses or use it for long time periods. These symptoms can include dizziness, confusion, vertigo, fainting, impaired cognition, slowed reaction time, and reduced libido.
How Do I Know if I Have a Klonopin Addiction?
Many people with prescription medications don’t realize they’ve developed an addiction until they overdose or something serious happens in their lives, such as losing their job or destroying an important relationship. The longer you use a drug like Klonopin, the more your body will adapt to the drug, requiring you to use more of it to feel the same relaxing feelings you enjoyed before. This is how addiction develops, and before you know it, you’re experiencing withdrawal symptoms when you’re not using.
If you’re taking more Klonopin than prescribed, or you find that you can’t stop using even after your doctor said it’s okay to stop, you might have an addiction.
Other signs of a Klonopin addiction include:
- You’re doctor shopping, or visiting other doctors to get more Klonopin prescriptions
- You have financial issues as a result of spending your money on obtaining more Klonopin
- You’re failing to meet obligations at work, school, or in the home
- You’re experiencing problems with friends and loved ones
Long Term Effects of Klonopin Addiction:
- Poor concentration
- Muscle weakness
- Memory loss
Signs of Klonopin Overdose
People who abuse Klonopin are known to crush up the tablets into powder to snort, which tends to intensify its effects. When someone takes Klonopin in high doses or abuses it with other drugs or alcohol, which is common among those with addiction, they increase the risk of overdose. Overdosing is especially dangerous when it comes to Klonopin because of the drug’s effect on the central nervous system. Overdosing can lead to slowed breathing and heart rates, which can end in coma or death if left untreated.
Signs a person is experiencing a Klonopin overdose include:
- Lack of coordination
- Memory impairment
- Slurred speech
- Reduced attention span
If you suspect you or someone you care about has overdosed, call for emergency medical attention. After being treated, it’s in your best interests to then enter a rehab program to begin your recovery process. Even if you haven’t overdosed, getting the help you need sooner rather than later can be what saves your life and your future.
Call (423) 226-5331 today if you need help for your addiction and mental disorder in Chattanooga, Tennessee. Our PTSD treatment can be tailored to your unique needs.